Alert archive / New Mexico / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 68, NWS El Paso, TX

August 23, 2012Otero County, New Mexico

NWS El Paso, TX issued this severe thunderstorm warning at Aug 23, 2012, 5:16 PM MDT for Otero County, New Mexico. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 23, 2012, 5:16 PM MDT (23:16 UTC)
Expired
Aug 23, 2012, 5:45 PM MDT
In force
29 min
Issued by
NWS El Paso, TX
Area
Storm-based polygon

County Otero County, NM

The radar

The Holloman AFB radar (KHDX), 29 km from the middle of the area, began a volume at 23:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 11.3 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2012-08-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 289 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2012-08-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
289 J/kg
Mixed-layer CIN
-160 J/kg
Mixed-layer LCL
1548 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

840 
WUUS54 KEPZ 232316
SVREPZ
NMC035-232345-
/O.NEW.KEPZ.SV.W.0068.120823T2316Z-120823T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EL PASO TX
516 PM MDT THU AUG 23 2012

THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL OTERO COUNTY IN SOUTH CENTRAL NEW MEXICO...

* UNTIL 545 PM MDT

* AT 513 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  ALAMOGORDO...MOVING EAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CLOUDCROFT...
  BURRO FLATS...
  MOUNTAIN PARK...
  LA LUZ...
  HIGH ROLLS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS MAY PRODUCE DAMAGING WINDS OF AT LEAST 58 MPH...
HAIL ONE INCH IN DIAMETER OR LARGER...ALONG WITH POTENTIALLY DEADLY
LIGHTNING. TAKE SHELTER INSIDE A STURDY BUILDING NOW.

&&

LAT...LON 3311 10578 3292 10568 3289 10591 3297 10595
TIME...MOT...LOC 2316Z 254DEG 13KT 3295 10589

$$

JMG
2 follow-up statements
879 
WWUS54 KEPZ 232336
SVSEPZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
536 PM MDT THU AUG 23 2012

NMC035-232345-
/O.CON.KEPZ.SV.W.0068.000000T0000Z-120823T2345Z/
OTERO NM-
536 PM MDT THU AUG 23 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
OTERO COUNTY UNTIL 545 PM MDT...

AT 528 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
CLOUDCROFT...MOVING EAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  CLOUDCROFT...
  BURRO FLATS...
  MOUNTAIN PARK...
  LA LUZ...
  HIGH ROLLS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM... PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 3311 10578 3292 10568 3289 10591 3297 10595
TIME...MOT...LOC 2336Z 254DEG 13KT 3298 10577

$$

JMG
393 
WWUS54 KEPZ 232343
SVSEPZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
543 PM MDT THU AUG 23 2012

NMC035-232353-
/O.EXP.KEPZ.SV.W.0068.000000T0000Z-120823T2345Z/
OTERO NM-
543 PM MDT THU AUG 23 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL OTERO COUNTY
WILL EXPIRE AT 545 PM MDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS.  HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH
THIS THUNDERSTORM.

LAT...LON 3311 10578 3292 10568 3289 10591 3297 10595
TIME...MOT...LOC 2343Z 254DEG 13KT 3299 10574

$$

JMG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 1:50 PM MDT, 3 hours 26 minutes earlier.

Area forecast discussion, Aug 23, 1:50 PM MDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
150 PM MDT THU AUG 23 2012

.SYNOPSIS...
AN APPROACHING UPPER LEVEL STORM SYSTEM WILL COMBINE WITH ABUNDANT
MOISTURE AT THE SURFACE TO HELP DEVELOP SCATTERED THUNDERSTORMS
THIS EVENING...HEAVY RAIN WITH SOME OF THE STORMS IS POSSIBLE.
RAIN CHANCES WILL DECREASE SOME FOR FRIDAY AND THE WEEKEND. WE
WILL CONTINUE TO SEE A SLIGHT CHANCE FOR RAIN INTO THE FIRST PART
OF NEXT WEEK WITH TEMPERATURES RUNNING A FEW DEGREES ABOVE NORMAL.

&&

.DISCUSSION...
THIS HAS BEEN A SUMMER OF LOTS OF BLOWN OPPORTUNITIES FOR RAIN.
TODAY LOOKS TO BE ANOTHER GOOD CHANCE TO GET SOME RAIN...WE'LL SEE
WHAT HAPPENS. AN APPROACHING UPPER LEVEL TROUGH WILL MOVE INTO
NORTHERN NEW MEXICO LATER THIS EVENING. AS THIS SYSTEM MOVES IN IT
WILL HELP DESTABILIZE OUR ATMOSPHERE AND HELP GENERATE SOME
THUNDERSTORMS. IN ADDITION THIS MORNING'S SOUNDING GAVE US A PW
(PRECIPITABLE WATER) VALUE OF 1.41...WHICH IS WELL ABOVE NORMAL. A
FEW STORMS MAY PRODUCE SOME HEAVY RAINS SO ISOLATED FLOODING WILL
BE A POSSIBILITY. WE WILL HAVE TO WAIT AND SEE JUST EXACTLY WHERE
THE THUNDERSTORMS WILL POP UP THIS EVENING. MOVEMENT WILL
GENERALLY BE FROM THE WEST TO THE EAST. ON FRIDAY...THOUGH THE
BEST DYNAMICS WILL HAVE MOVED EAST...WE WILL STILL SEE SOME OF THE
TROUGH HANGING BACK SO WE WILL CONTINUE TO SEE A CHANCE FOR
THUNDERSTORMS ON FRIDAY AFTERNOON AND EVENING. FOR SATURDAY AND
SUNDAY WE WILL SEE A LITTLE DRIER AIR WORK INTO THE REGION WHICH
WILL AGAIN HELP REDUCE...BUT NOT ELIMINATE OUR RAIN CHANCES. FOR
THE FIRST PART OF NEXT WEEK THE EXTENDED MODELS ARE IN A BIT OF A
DISAGREEMENT. THE GFS AND DGEX BUILD THE RIDGE DIRECTLY OVER NEW
MEXICO. THIS POSITION WILL CONTINUE TO REDUCE OR EVEN ELIMINATE
OUR RAIN CHANCES. BUT THE ECMWF HAS THE HIGH FURTHER TO OUR EAST
WHICH ALLOWS PLENTY OF MOISTURE TO SLIDE UP FROM THE SOUTH AND
CONTINUE OUR RAIN CHANCES. FOR NOW I WILL KEEP A SLIGHT CHANCE FOR
RAIN IN THE FORECAST FOR THE FIRST PART OF NEXT WEEK AND WE WILL
HAVE TO WAIT AND SEE WHAT FUTURE FORECAST MODEL RUNS BRING.

TAKING A QUICK LOOK AT TEMPERATURES. WE WILL SEE NEAR NORMAL
TEMPERATURES ON FRIDAY. FOR THE WEEKEND AS WE BEGIN TO DRY OUT WE
WILL SEE HIGHS RUNNING A COUPLE OF DEGREES ABOVE NORMAL. FOR THE
FIRST PART OF NEXT WEEK THE FORECAST IS A LITTLE TRICKY. IF THE
GFS WORKS OUT WE WILL CONTINUE TO SEE OUR SLIGHTLY ABOVE NORMAL
TEMPERATURES FOR THE WEEK...BUT IF THE ECMWF IS CORRECT WE COULD
ACTUALLY SEE SOME SLIGHTLY BELOW NORMAL TEMPERATURES. FOR NOW I'VE
GONE WITH PERSISTENCE AND HAVE KEPT THE SLIGHTLY ABOVE NORMAL
TEMPERATURES IN THE FORECAST.

&&

.AVIATION....VALID 24/00Z-25/00Z.
WEAK UPPER LEVEL TROUGH MOVING THROUGH AREA...WILL CONTINUE TO
GENERATE SCT SHRA/+TSRAGS/WND VRB30G45-50KT/SCT-BKN GIGS 060-080
AGL THROUGH FIRST PART OF THIS EVENING.  ACTIVITY WILL LIKELY
TRANSITION TO LOWLANDS AFT 01Z...WITH OUTFLOW BOUNDARIES DRIVING
ACTIVITY MAINLY OVER THESE AREAS EAST OF THE DIVIDE THROUGH 12Z. THE
TROUGH WILL USHER IN SLIGHTLY DRIER MORE STABLE AIR AFTER 18Z
FRIDAY.  THIS WILL MEAN MAINLY ISOLD SHRA/TSRAGS OVER AREA
MOUNTAINS. SCT ACTIVITY WILL REMAIN POSSIBLE FOR LOWLANDS IN
HUDSPETH AND EASTERN OTERO COUNTIES FRIDAY AFTERNOON.

&&

.FIRE WEATHER...
A WEAK UPPER LEVEL TROUGH OF LOW PRESSURE MOVING THROUGH THE FOUR
CORNERS...WILL CONTINUE TO ENHANCE SHOWER AND THUNDERSTORM ACTIVITY
THIS EVENING.  ACTIVITY WILL LIKELY TRANSITION TO LOWLANDS EARLY...
WITH OUTFLOW BOUNDARIES DRIVING STORMS MAINLY OVER THESE AREAS EAST
OF THE DIVIDE THROUGH 6 AM.  HEAVY RAIN REMAINS THE MAIN THREAT...
ESPECIALLY ACROSS DRAINAGES IN THE GILA NATIONAL FOREST FROM THE
WHITEWATER-BALDY BURN COMPLEX. THIS INCLUDES LITTLE DRY CREEK...PINE
CREEK...SACATON CREEK...MOGOLLON AND TURKEY CREEK DRAINAGES.  IN THE
SACRAMENTO MOUNTAINS...THIS INCLUDES BONITO CREEK FROM THE LITTLE
BAER FIRE.

RELATIVELY DRIER MORE STABLE AIR WILL FOLLOW PASSAGE OF THE TROUGH
FRIDAY.  THIS WILL RESTRICT ACTIVITY TO MAINLY OVER THE MOUNTAINS
WEST OF THE RIO GRANDE VALLEY.  SCATTERED AFTERNOON ACTIVITY IS
EXPECTED ACROSS HUDSPETH AND EASTERN OTERO COUNTIES FRIDAY
AFTERNOON. ISOLATED AFTERNOON STORMS ARE FORECAST FOR ALL AREAS
SATURDAY. MIN RH FRIDAY WILL RANGE FROM THE UPPER 20S ACROSS THE
LOWLANDS...TO 60 PERCENT OR MORE OVER THE HIGH COUNTRY.  RH SHOULD
FALL 8-12 PERCENT SATURDAY...WITH WEST-NORTHWEST FLOW ALOFT EXPECTED
OVER THE AREA BEHIND THE TROUGH.  HAINES INDICES WILL RANGE FROM 2-3
TODAY AND FRIDAY...CLIMBING TO 4 ACROSS THE SOUTHERN DESERTS
SATURDAY AND SUNDAY.

THIS TROUGH MAY SEND A WEAK BACKDOOR COLD FRONT OUR WAY LATER
SUNDAY.  THIS COULD ENHANCE STORM ACTIVITY AGAIN FOR US SUNDAY
EVENING AND MONDAY.  TEMPERATURES WILL GENERALLY REMAIN 2-5 DEGREES
ABOVE NORMAL THROUGH MONDAY...POSSIBLY FALLING NEAR OF JUST BELOW
NORMAL BEGINNING TUESDAY WITH SOUTHEAST FLOW...BEHIND FRONTAL PASSAGE
SHOULD THIS OCCUR.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 73  93  72  94  71 /  40  20  20  10  10
SIERRA BLANCA           66  88  62  88  65 /  30  20  20  10  10
LAS CRUCES              67  90  69  93  66 /  40  20  20  10  10
ALAMOGORDO              68  92  65  94  66 /  40  20  20  20  10
CLOUDCROFT              49  69  48  73  50 /  50  30  30  40  20
TRUTH OR CONSEQUENCES   68  91  66  93  68 /  40  20  20  20  10
SILVER CITY             62  81  59  86  62 /  30  30  30  30  20
DEMING                  67  88  62  96  67 /  30  20  20  10  10
LORDSBURG               68  90  61  97  66 /  30  20  20  10  10
WEST EL PASO METRO      74  91  67  93  74 /  40  20  20  10  10
DELL CITY               66  94  65  94  65 /  30  20  20  20  10
FORT HANCOCK            70  93  66  95  68 /  40  20  20  10  10
LOMA LINDA              66  85  66  85  66 /  40  20  20  10  10
FABENS                  72  92  65  94  71 /  40  20  20  10  10
SANTA TERESA            72  90  66  93  70 /  40  20  20  10  10
WHITE SANDS HQ          71  91  64  95  68 /  40  20  20  10  10
JORNADA RANGE           65  91  61  94  63 /  40  20  20  10  10
HATCH                   66  89  63  93  64 /  40  20  20  10  10
COLUMBUS                69  90  66  94  68 /  40  20  20  10  10
OROGRANDE               72  92  66  95  71 /  40  20  20  10  10
MAYHILL                 57  79  56  81  58 /  50  30  30  40  20
MESCALERO               55  81  55  84  56 /  50  30  30  40  20
TIMBERON                55  77  56  80  58 /  50  30  30  30  20
WINSTON                 59  84  53  84  59 /  40  30  30  40  20
HILLSBORO               64  86  56  88  64 /  40  20  20  20  10
SPACEPORT               67  90  63  94  66 /  40  20  20  20  10
LAKE ROBERTS            59  85  55  85  59 /  40  30  30  40  20
HURLEY                  63  85  63  86  63 /  30  20  20  10  10
CLIFF                   60  89  56  92  58 /  30  20  20  20  10
MULE CREEK              55  82  56  88  55 /  30  20  20  20  20
FAYWOOD                 63  86  58  87  62 /  30  20  20  10  10
ANIMAS                  65  88  62  96  62 /  30  20  20  10  10
HACHITA                 65  89  62  96  63 /  30  20  20  10  10
ANTELOPE WELLS          65  87  61  93  63 /  30  20  20  10  10
CLOVERDALE              62  79  60  85  61 /  30  20  20  10  20

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

BRICE/TRIPOLI
Hazardous weather outlook, Aug 23, 11:07 AM MDT, 6 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1107 AM MDT THU AUG 23 2012

NMZ401>417-TXZ418>424-241715-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
1107 AM MDT THU AUG 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.

.DAY ONE...THIS AFTERNOON AND TONIGHT

AN APPROACHING UPPER LEVEL STORM SYSTEM WILL COMBINE WITH ABUNDANT
MOISTURE TO HELP FORM SCATTERED AFTERNOON AND EVENING
THUNDERSTORMS. A FEW STORMS COULD PRODUCE HEAVY RAINFALL OF OVER
AN INCH WHICH MAY LEAD TO SOME LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WE WILL DRY OUT A LITTLE FOR FRIDAY INTO THE WEEKEND...BUT WE WILL
CONTINUE TO SEE A SLIGHT CHANCE FOR RAIN EACH DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER TO THE NWS EL PASO
OFFICE VIA OUR 800 NUMBER OR THROUGH LOCAL LAW ENFORCEMENT.

In the hours before

Special weather statement, Aug 23, 4:08 PM MDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
408 PM MDT THU AUG 23 2012

NMZ411-413-TXZ418-419-232300-
EASTERN/CENTRAL EL PASO COUNTY TX-SOUTHERN DONA ANA COUNTY/MESILLA
VALLEY NM-SOUTHERN TULAROSA BASIN NM-WESTERN EL PASO COUNTY TX-
408 PM MDT THU AUG 23 2012

...STRONG THUNDERSTORMS THREATENING SOUTHERN DONA ANA AND
NORTHWESTERN EL PASO COUNTIES THROUGH 500 PM MDT...

AT 404 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 18 MILES SOUTHWEST
OF LEASBURG TO 21 MILES WEST OF SUNLAND PARK...AND MOVING EAST AT 40
MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN. THE WIND GUSTS
WILL LIKELY OCCUR AHEAD OF ANY RAINFALL.

LOCATIONS IMPACTED INCLUDE...
  NORTHEAST EL PASO...
  WEST EL PASO...
  LAS CRUCES...
  ANTHONY...
  EAST MESA...
  TALAVERA...
  BERINO...
  SAN MIGUEL...
  FAIRACRES...
  ANTHONY GAP...
  FRANKLIN MOUNTAINS STATE PARK...
  SOLEDAD CANYON...
  DRIPPING SPRINGS...
  KILBOURNE HOLE...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.

JMG
Special weather statement, Aug 23, 5:04 PM MDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
504 PM MDT THU AUG 23 2012

NMZ412-414-415-232345-
CENTRAL TULAROSA BASIN NM-SACRAMENTO MOUNTAINS ABOVE 7500 FEET
NM-WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET NM-
504 PM MDT THU AUG 23 2012

...STRONG THUNDERSTORMS THREATENING EXTREME NORTHEASTERN DONA ANA...
EXTREME EASTERN SIERRA AND NORTHWESTERN OTERO COUNTIES THROUGH 545 PM
MDT...

AT 502 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 19 MILES NORTHWEST
OF TULAROSA TO 10 MILES SOUTHWEST OF TULAROSA...AND MOVING EAST AT 35
MPH.

WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
  TULAROSA...
  BENT...
  THREE RIVERS...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.

JMG

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 6:58 PM MDTAreal Flood AdvisoryEPZSierra2 hr
Aug 22, 7:10 PM MDTSevere Thunderstorm WarningEPZGrant31 min
Aug 23, 4:55 PM MDTSevere Thunderstorm WarningEPZDoña Ana50 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.